Im always very tired, have very sensitive skin, and hear that I should have my bones tested? Is there anything anyone can tell me?
Long term use of prednisone can result in bone density loss. Yes, you should have a bone density test. It is nothing to do. Just a scan of the bone density at the hi & usually the ankle. Like an xray. You may have to go on biophosphates like Boniva, or Actonel to name a couple to help build up your bones if the test indicates you need it. Being on it long term can also effect your adrenal glands as far as making cortisol which is your bodys way of making cortisone. The skin tenderness should abate I would think. Not sure about being so tired. Would suggest you speak with your doctor about these worries you have concerning the cortisone. Hope this helps...
Are you still taking prednisone or have you recently stopped?
If you take oral corticosteroids for prolonged periods, your adrenal glands produce less of their natural steroid hormones. To give your adrenals time to recover this function, your doctor should reduce your dosage gradually over a period of weeks or even months. If the dosage is reduced too quickly, you may experience fatigue, body aches, lightheadedness and difficulty recovering from minor illnesses.
Side effects of oral steroids include:
Elevated pressure in the eyes (glaucoma)
Fluid retention, causing swelling in your lower legs
Increased blood pressure
Weight gain, with fat deposits in your abdomen, face and the back of your neck
When taking oral corticosteroids longer term, you may experience:
High blood sugar, which can trigger or worsen diabetes
Increased risk of infections
Loss of calcium from bones, which can lead to osteoporosis and fractures
Suppressed adrenal gland hormone production
If you have any concerns about side effects and bone loss you are best to talk with your doctor.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2011 • 1 answer
Tonight was my 2nd night taking complera, freaking out about the side effects, what should I expect?
Posted 3 Sep 2012 • 4 answers
Posted 3 May 2014 • 1 answer
Posted 3 May 2015 • 1 answer
Posted 10 Aug 2016 • 0 answers